Alert archive / West Virginia / Wind Advisories in 2023
Wind Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 8, 2023, 11:17 AM EST for 4 states. It took effect at Feb 9, 2023, 8:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2023, 11:17 AM EST (16:17 UTC)
- In effect from
- Feb 9, 2023, 8:00 AM EST
- Expired
- Feb 10, 2023, 3:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Charleston, WV
All 49 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090 WWUS71 KRLX 081617 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1117 AM EST Wed Feb 8 2023 WVZ523-526-090030- /O.NEW.KRLX.WI.Y.0002.230209T1300Z-230210T0800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1117 AM EST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 8 AM Thursday to 3 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-090030- /O.NEW.KRLX.WI.Y.0002.230209T1300Z-230210T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 1117 AM EST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. * WHEN...From 8 AM to 10 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TRM / JLB
6 follow-up statements
177 WWUS71 KRLX 082002 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 302 PM EST Wed Feb 8 2023 WVZ523-526-090415- /O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 302 PM EST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 3 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 8 AM Thursday to 3 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-090415- /O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 302 PM EST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to around 45 mph expected. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. * WHEN...From 8 AM to 10 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TRM
226 WWUS71 KRLX 090343 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1043 PM EST Wed Feb 8 2023 WVZ523-526-091145- /O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1043 PM EST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 3 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 8 AM Thursday to 3 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-091145- /O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 1043 PM EST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 8 AM to 10 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
499 WWUS71 KRLX 090834 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 334 AM EST Thu Feb 9 2023 WVZ523-526-092015- /O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 334 AM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 8 AM this morning to 3 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-092015- /O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 334 AM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 8 AM this morning to 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
526 WWUS71 KRLX 092005 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 305 PM EST Thu Feb 9 2023 WVZ523-526-100415- /O.CON.KRLX.WI.Y.0002.000000T0000Z-230210T0800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 305 PM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to around 45 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 3 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-100300- /O.CON.KRLX.WI.Y.0002.000000T0000Z-230210T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 305 PM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to around 45 mph. * WHERE...Portions of northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL INFORMATION...These strong winds, together with modestly low relative humidity, will also enhancing wildfire ignition and spread into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TRM
231 WWUS71 KRLX 100242 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 942 PM EST Thu Feb 9 2023 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-100345- /O.EXP.KRLX.WI.Y.0002.000000T0000Z-230210T0300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 942 PM EST Thu Feb 9 2023 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Wind Advisory is being allowed to expire on time due to wind gusts weakening below criteria. $$ WVZ523-526-100800- /O.CON.KRLX.WI.Y.0002.000000T0000Z-230210T0800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 942 PM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to around 45 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 3 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
358 WWUS71 KRLX 100750 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 250 AM EST Fri Feb 10 2023 WVZ523-526-100900- /O.EXP.KRLX.WI.Y.0002.000000T0000Z-230210T0800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 250 AM EST Fri Feb 10 2023 ...WIND ADVISORY WILL EXPIRE AT 3 AM EST EARLY THIS MORNING... Wind intensity has gone down below advisory criteria and will no longer be a threat to these areas. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 8, 6:52 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 8, 6:52 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 652 AM EST Wed Feb 8 2023 .SYNOPSIS... After a brief break in showers this morning, active weather returns by Wednesday night into Thursday. Cooler air to start the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 318 AM Wednesday... A front a draped across eastern Kentucky to northeastern West Virginia will continue to sag south and dissipate this morning as a surface ridge builds from Ohio. A brief break in rain is expected early today with increasing chances this afternoon, mainly west of the Ohio River as weak disturbances move ahead of an advancing storm. Temperatures will not be as warm today; however expect warmer than normal values. Winds today remain light through this evening as a ridge temporarily settles. A transition in the pattern begins overnight as a closed low races up from the southwestern states. This organized storm system ushers warm air tonight, so temperatures will not dip much. A few showers may develop ahead of this advancing system, with the best chance for showers across eastern Kentucky and southeast Ohio. The biggest challenge with this system will be winds. Gusty conditions are expected to develop late with southerly speeds between 20 to 40 mph. A few higher isolated gusts are possible across northern Virginia counties overnight along the highest mountain peaks. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 217 AM Wednesday... Active weather expected on Thursday as low pressure lifts north into the Great Lakes region. Gusty winds will take hold on Thursday, owing to increased pressure gradient and potential for stronger winds aloft to make it to the surface during the day. Wind gusts 35 to 45 mph are possible on Thursday, and wind headlines are possible with future packages. The strong southerly flow associated with the system will allow for a nice warm up in temperatures, with high temperatures creeping close to 70 across the lowlands. Cold front associated with this system should be to the east of the CWA by Thursday evening, with drier weather taking hold, along with less windy conditions as the system pulls farther north and east. A brief break in the precipitation is then expected for Friday, along with cooler, albeit still above normal temperatures. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 218 AM Wednesday... Models continue to have run to run issues and differing opinions on weekend system, but, general consensus is that an upper shortwave trekking east across the central U.S. will form a closed low that will eventually track generally south and east of the CWA. Models are trending towards keeping the bulk of moisture associated with this system to our south and east. It's possible the mountainous counties could still see some sort of wintry precipitation in the upslope flow, but chances across the lowlands are looking less and less promising. Chances for precipitation increase towards the middle of next week with another low moving out of the southern plains towards the Great Lakes region, with above normal temperatures out ahead of the system continuing. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... As of 630 AM Wednesday... MVFR conditions are expected to improve to VFR during the next several hours, although BKW will take several hours longer. A front is weakening along the eastern and southern areas of the region. Visibility may be reduced briefly in fog through 14Z. MVFR ceilings were brought back in for BKW at 10Z as low level moisture surges north. Winds will generally be light through the evening then increase overnight out of the south. Wind shear was added for all but BKW late period as a LLJ develops out ahead of an approaching front. BKW will see gusts develop at 10Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing ceiling improvement may vary from the forecast this morning. Timing of return to MVFR on Thursday may also vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 02/08/23 UTC 1HRLY 09 10 11 12 13 14 15 16 17 18 19 20 EST 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H M M H H H H H H H H BKW CONSISTENCY M H M L H H H M M H H L EKN CONSISTENCY H M M H H H H H H H H H PKB CONSISTENCY H H H H H L M H H H H H CKB CONSISTENCY H H M M M M M M H H H H AFTER 12Z THURSDAY... Periods of IFR possible with rain and low ceilings late Wednesday through Thursday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...KH/SL NEAR TERM...KH SHORT TERM...SL LONG TERM...SL AVIATION...KH
Hazardous weather outlook, Feb 8, 3:19 AM EST, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 319 AM EST Wed Feb 8 2023 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-090830- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 319 AM EST Wed Feb 8 2023 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Occasional wind gusts of 40 to 50 mph are possible on Thursday. A wind advisory may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2023Wind Advisories in Ohio, 2023Wind Advisories in Kentucky, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.